MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244030W
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while flushing the guidewire lumen on a 4mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter during preparation, it was discovered that the balloon was already cracked, and a leakage of fluid was coming from the balloon material.A new 4mm x 30mm cordis balloon was used as a replacement.There were no reported injuries to the patient.The device was stored and prepared according to the instructions for use (ifu).There was no damage to the packaging and no difficulty removing sterile packaging components.The device was not returned as expected.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while flushing the guidewire lumen on a 4mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter during preparation, it was discovered that the balloon was already cracked, and a leakage of fluid was coming from the balloon material.A new 4mm x 30mm cordis balloon was used as a replacement.There were no reported injuries to the patient.The device was stored and prepared according to the instructions for use (ifu).There was no damage to the packaging and no difficulty removing sterile packaging components.The device was returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, while flushing the guidewire lumen on a 4mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter during preparation, it was discovered that the balloon was already cracked, and a leakage of fluid was coming from the balloon material.A new 4mm x 30mm cordis balloon was used as a replacement.There were no reported injuries to the patient.The device was stored and prepared according to the instructions for use (ifu).There was no damage to the packaging and no difficulty removing sterile packaging components.The device was returned.A non-sterile unit of ¿aviator plus.014 4.0x30 142¿ was received for analysis, coiled inside a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough visual inspection revealed no damage or anomalies.The balloon was received deflated, and no additional notable observations were made.A functional test was performed.An inflator/deflator device was connected to the inflation port, and the balloon inflation test was conducted by applying positive pressure with the intent of reaching the rated burst pressure.However, the inflation pressure could not be maintained due to leakage observed from the balloon.Further inspection using a vision system revealed a tear on the balloon surface at the site of the water leak.The balloon surface exhibited a torn area with secondary scratch marks located near the damaged border.This type of damage is typically associated with contact with a sharp object or mechanical impact.It is likely that the same factors responsible for the observed scratch marks also contributed to the tear on the received device.The findings suggest that the material near the damaged area was compromised by contact with a sharp object from the exterior of the device.A product history record (phr) review of lot 82319260 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon frayed/split/torn¿ condition was observed during analysis of the returned device.Vision system inspection revealed a localized tear on the balloon surface accompanied by secondary scratch marks near the damaged border, consistent with mechanical damage.The exact root cause cannot be conclusively determined; however, based on the available information, the observed damage pattern indicates that the balloon material was likely compromised during device preparation.Potential contributing factors include accidental contact of the balloon material with the flushing needle during lumen flushing or mechanical stress incurred during removal of the protective balloon cover.Either mechanism could result in localized weakening or breach of the balloon wall, leading to the tear and subsequent fluid leakage observed upon pressurization.According to the instructions for use which are not intended to mitigate risk, ¿directions for use: preparation: 1.Remove the inner package from the box.2.Open the inner package and carefully extract the packaging tube with the balloon catheter and the packaging tray containing flushing needle and compliance chart.3.Hold the packaging tube/tray in one hand.With the other hand, gently grasp the hub and carefully remove the balloon catheter from the tube.4.Remove the flushing needle and compliance chart from the tray; discard the tray and packaging tube.5.Without twisting, slide the forming tube off the balloon.6.Attach a syringe filled with sterile heparinized saline or similar isotonic solution to the flushing needle.Remove the protection sheath from the flushing needle, insert the needle into the tip of the catheter and flush the guidewire lumen.7.Attach a three-way stopcock to the catheter¿s inflation port.8.Purge the air from a partially filled syringe and connect the syringe to the stopcock.9.Open the stopcock and induce negative pressure.10.Hold the syringe and the proximal end of the catheter vertically with the balloon tip pointing down.11.While maintaining the negative pressure, close the stopcock to the inflation port.12.Remove the syringe and purge the air.13.To ensure all air is removed from the balloon and inflation lumen repeat steps 8-12.14.Prepare an inflation device with diluted contrast medium.15.Purge the air from the inflation device and connect the inflation device to the stopcock that is connected to the catheter inflation port.Caution: non-ionic contrast medium has higher viscosity and precipitation levels than does the ionic type, which may prolong inflation/deflation times.16.Open the stopcock to the catheter, the inflation lumen and the balloon will slowly be filled with diluted contrast medium.Caution: do not apply negative or positive pressure to the balloon at this time.Note: after catheter prepping, the catheter can be kept in a coiled configuration by looping the catheter and inserting the proximal shaft into the hub clip.Caution: do not clip the distal section of the catheter.¿ neither the phr review nor the product analysis indicate that the reported event is related to a design or manufacturing deficiency.Therefore, no corrective or preventive action is warranted at this time.

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23277986
Report Number3007635982-2025-00217
Device Sequence Number12130078
Product Code LIT
UDI-Device Identifier20705032005750
UDI-Public(01)20705032005750(17)270731(10)82319260
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4244030W
Device Lot Number82319260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 30MM CORDIS BALLOON CATHETER.; UNKNOWN 8F GUIDING CATHETER.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian